| Catalog Number |
4002C1857 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/19/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior gluteal artery (sga) and inferior gluteal artery (iga) using penumbra coil 400 coils (pc400 coils) and px slim delivery microcatheters (px slim).During the procedure, the physician deployed and detached a pc400 coil and two other manufacturers' coils into the aneurysm using a px slim.The physician then switched to a second px slim in order to avoid any foreign matter inside the catheter and performed an embolization procedure using n-butyl-2-cyanoacrylate, nbca, an embolic material.The physician flushed a third px slim and attempted to deliver a pc400 coil into the aneurysm; however, resistance was met while advancing the pc400 coil through the px slim.After several unsuccessful attempts to advance the pc400 coil through the px slim, the physician removed both devices from the patient and completed the procedure using a new pc400 coil and the same px slim.There was no report of an adverse effect to the patient.